Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 264, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 1, 2003, 8:11 AM CDT for Butler County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 8:11 AM CDT (13:11 UTC)
- Expired
- Aug 1, 2003, 8:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 142 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KPAH 011311
SVRPAH
MOC023-011345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
811 AM CDT FRI AUG 1 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTHEAST MISSOURI
* UNTIL 845 AM CDT
* AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROMBAUER...OR ABOUT 7 MILES NORTHEAST OF
POPLAR BLUFF...MOVING SOUTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER QULIN AT 835 AM CDT
* LOCATIONS IMPACTED INCLUDE POPLAR BLUFF
LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
LAT...LON 3671 9040 3686 9043 3692 9027 3671 9015
3662 9016 3650 9022 3650 9036
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:45 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 4:45 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 AM CDT FRI AUG 1 2003 STANDING FORECAST ADJUSTED FOR PRECIPITATION CHANCES EARLY THIS MORNING ACROSS THE NRN 1/3-1/2 OF PAH FORECAST AREA...AND THE INTRODUCTION OF SLIGHT CHANCE POPS FOR THE MIDDLE OF NEXT WEEK. CURRENT CONVECTIVE ACTIVITY OVER ERN MO AND SWRN IL /STL VCNTY/ TAPPING INTO SLIGHTLY STEEPER LAPSE RATES ASSOCIATED WITH APPROACH OF 50H S/WV INTO COOLER MID LEVEL /700 MB/ TEMPS AND HIGHER THETA-E AIR OVER IL/IN. ADJUSTED GRIDDED AND TEXT FORECAST TO ACCOUNT FOR THE MORE RAPID ONSET OF CONVECTION IN THE PAH FORECAST AREA TODAY. I AM A LITTLE CONCERNED THAT THE CURRENT CONVECTION MAY BRIEFLY WEAKEN OVER SRN IL THROUGH 12Z...BUT WILL WAIT AND SEE. BEST CHANCE FOR RAIN CONTINUES TO BE TONIGHT AND EARLY SATURDAY...AS WARM AIR ADVECTION INCREASES THE INFLUX OF HIGHER THETA-E AIR S OF THE SURFACE BOUNDARY...WHILE TAPPING INTO S/WVS ROTATING AROUND THE NERN MN CLOSED LOW. THE AGEOSTROPHIC RESPONSE TO THESE SHORTWAVES SHOULD ENHANCE SURFACE WAVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY ENHANCING THETA-E CONVERGENCE AND THE DEVELOPMENT OF MULTICELL THUNDERSTORMS. SPC DISCUSSION SUGGESTS MCSS AS A POSSIBLE ORGANIZED THUNDERSTORM SCENARIO WITH DAMAGING OUTFLOW WINDS AND HAIL THE PRIMARY CONCERN LATE TONIGHT. ANOTHER PERIOD OF POTENTIALLY SEVERE THUNDERSTORM ACTIVITY IS ANTICIPATED ON SATURDAY. THE TIMING OF THE OVERNIGHT CONVECTION AND THE AMOUNT OF DEBRIS CLOUDINESS WILL AFFECT THE EVENTUAL ONSET OF CONVECTION DURING THE DAY SATURDAY. AT THIS TIME...I AM CONTINUING TO EMPHASIS THE GREATER THUNDERSTORM THREAT DURING THE DAY...WITH A SMALLER CHANCE DURING THE EVENING HOURS ON SATURDAY. AS FAR AS MAX TEMPS ARE CONCERNED...KEPT NEAR 90 MAXES TODAY...AS CLOUD COVER BREAK FOLLOWING PASSAGE OF CONVECTION IN THE NORTH SHOULD ALLOW TEMPS TO RECOVER IN TIME FOR MAX HEATING IN THE AFTERNOON. I AGAIN LEANED TOWARD THE 12KM ETA MODEL SURFACE TEMPS AS INITIAL GUIDANCE. IN THE EXTENDED...I WAS COMPELLED TO INTRODUCE OF SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE WED/THU TIME FRAME FOR CONSISTENCY SAKE. DAY CREW MAY HAVE TO REVISIT THIS DECISION FOR LATER FORECAST PACKAGES. .PAH...NONE. SMITH
Hazardous weather outlook, Aug 1, 5:10 AM CDT, 3 hours 1 minute before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS EXPECTED ACROSS THE QUAD STATE REGION TODAY...WITH THE BEST CHANCES MAINLY IN THE NORTH THIS MORNING...GRADUALLY WORKING SOUTH THIS AFTERNOON AND OVERNIGHT. A FEW OF THE STORMS TODAY MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER...SEVERAL CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO MOVE BACK ACROSS THE QUAD STATE REGION FROM TONIGHT THROUGH DAYBREAK ON SATURDAY. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW OF THE THUNDERSTORMS EXPECTED DURING THE DAY SATURDAY MAY REACH SEVERE LIMITS...WITH LOCALLY DAMAGING WINDS AND HAIL THE GREATEST HAZARDS. OTHERWISE...A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH THURSDAY. FOR THIS TIME PERIOD...THE PROBABILITY OF WIDESPREAD SEVERE ACTIVITY IS CURRENTLY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND AGAIN ON SATURDAY FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL. SMITH
In the hours before
Special weather statement, Aug 1, 7:59 AM CDT, 12 minutes before
MOZ100-011400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 759 AM CDT FRI AUG 1 2003 ...HEAVY RAIN FALLS ACROSS EASTERN WAYNE COUNTY MISSOURI... SINCE 645 AM...NEARLY ONE AND A HALF TO TWO INCHES OF RAIN HAVE FALLEN ACROSS EASTERN WAYNE COUNTY...FROM COLDWATER AND GREENVILLE...EASTWARD TO SHOOK AND LOWNDES. FOR TRAVELERS DRIVING ON OR NEAR ROUTE 34 NEAR CLUBB...BE WATCHFUL FOR PONDING OF WATER ON ROADWAYS THROUGH 9 AM. PERSONS LIVING IN EASTERN WAYNE COUNTY MISSOURI SHOULD BE WATCHFUL FOR SHARP RISES IN SMALL CREEKS AND DITCHES. AVOID TRYING TO CROSS THESE WATER COURSES...AS THE CURRENT MAY BE SWIFT AND UNPREDICTABLE. SMITH
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.